Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

January 21, 2016Clarke County, Washington County, Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jan 21, 2016, 9:48 PM CST for Clarke County, Washington County, Wilcox County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 9:48 PM CST (03:48 UTC)
Expired
Jan 21, 2016, 10:45 PM CST
In force
57 min
Issued by
NWS Mobile, AL

Counties Clarke County, AL, Washington County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

868 
WWUS84 KMOB 220348
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
948 PM CST THU JAN 21 2016
 
ALZ052>055-261>263-MSZ079-220445-
MONROE AL-MOBILE INLAND AL-MOBILE CENTRAL AL-CLARKE AL-WASHINGTON AL-
WILCOX AL-BALDWIN INLAND AL-GEORGE MS-
948 PM CST THU JAN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE AND WESTERN WILCOX IN SOUTHCENTRAL
ALABAMA...AND INLAND MOBILE...CENTRAL MOBILE...CLARKE...SOUTHEASTERN
WASHINGTON AND INLAND BALDWIN IN SOUTHWEST ALABAMA...AND EASTERN
GEORGE IN SOUTHEAST MISSISSIPPI UNTIL 1045 PM CST...

AT 946 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF COFFEEVILLE TO 7 MILES NORTHEAST
OF SAINT STEPHENS TO 3 MILES EAST OF DEER PARK TO WADE...AND MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              SATSUMA...             JACKSON...
THOMASVILLE...         CITRONELLE...          CAMDEN...
CREOLA...              GROVE HILL...          MOUNT VERNON...
PINE HILL...           COFFEEVILLE...         FULTON...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS
AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL
THESE STORMS HAVE PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.


LAT...LON 3220 8733 3215 8728 3199 8727 3089 8793
      3067 8841 3074 8841 3074 8858 3100 8847
      3100 8842 3117 8840 3160 8809 3179 8811
      3199 8777 3200 8763 3208 8762 3222 8739
TIME...MOT...LOC 0346Z 238DEG 34KT 3176 8799 3162 8798 3120 8826 3065
8857

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 21, 6:04 PM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 21, 6:04 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CST THU JAN 21 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
00Z ISSUANCE...A POWERFUL STORM SYSTEM WILL MOVE EAST ACROSS THE
LOWER MISSISSIPPI RIVER REGION THIS EVENING...REACHING NORTHERN
ALABAMA BY NOON FRIDAY. RAIN SHOWERS WILL INCREASE ACROSS THE
NORTHERN GULF COAST EARLY THIS EVENING...FOLLOWED BY EMBEDDED
SCATTERED THUNDERSTORMS THROUGH MID EVENING. A SOLID LINE OF
THUNDERSTORMS WILL EVENTUALLY MOVE IN FROM THE WEST...AFFECTING THE
TAF SITES FROM LATE THIS EVENING THROUGH ABOUT 09Z. PERIODS OF VERY
HEAVY RAIN WITH LIFR VISIBILITIES (~1/2SM) ALONG WITH IFR CEILINGS
(~900 FEET) AND GUSTY SOUTH WINDS UP TO 30 KNOTS WILL ACCOMPANY MANY
OF THE SHOWERS AND STORMS. THE RAIN SHOULD MOVE QUICKLY EAST OF THE
AREA AROUND 07Z ACROSS THE MOBILE METRO AREA...AND AROUND 09Z ACROSS
THE PENSACOLA METRO AREA. A BRISK WESTERLY WIND WITH GUSTS TO NEAR 30
KNOTS WILL OCCUR IN THE WAKE OF THE STORM SYSTEM...WITH CEILING ONLY
LIFTING TO AROUND 1800 FEET THROUGHOUT THE DAY FRIDAY. /22

&&

.PREV DISCUSSION... /ISSUED 415 PM CST THU JAN 21 2016/

NEAR TERM /NOW THROUGH FRIDAY/...A DEEPENING UPPER SYSTEM OVER
EASTERN PORTIONS OF THE UPPER PLAINS SWINGS EAST OVERNIGHT BEFORE
TAKING A NORTHEASTERLY TRACK FRIDAY. THE SURFACE LOW ASSOCIATED WITH
THE SYSTEM MOVES FROM THE SABINE RIVER...EAST-NORTHEAST ACROSS
LOUISIANA/SOUTHERN MISS/NORTHERN ALABAMA TO OVER NW-ERN GA BY THE END
OF THE DAY FRIDAY. THIS SYSTEM DEEPENS OVERNIGHT AS IT PASSES
NORTHWEST OF THE FA...AND WITH THIS DEEPENING COMES STRENGTHENING LOW
LEVEL FLOW (850MB JET INCREASING TO 35 TO 45KTS BY 06Z) ALONG WITH MID
AND UPPER LEVEL JET ENHANCEMENT. COMBINED WITH MUCAPES AROUND
1000 J/KG OVERNIGHT AND 0-3KM SHEAR VALUES AROUND 200 M^2/S^2...
STRONG TO SEVERE STORMS ARE LIKELY TO CROSS THE AREA OVERNIGHT.
TIMING PLACES A LINE APPROACHING WESTERN PORTIONS OF THE FA AROUND
03Z AND EXITING EAST OF THE FA BY 10Z. WITH THE SYSTEM'S
DEEPENING...ALL GUIDANCE IS ADVERTISING A SIGNIFICANT DRY SLOT MOVING
INLAND BEHIND THE COLD FRONTAL PASSAGE OVER THE FA BEGINNING AFTER
06Z...SHUTTING DOWN THE CHANCE OF SEVERE WEATHER AS IT PASSES AND
BRINGING SOME CLEARER SKIES TEMPORARILY TO THE FA BY SUNRISE. LOOKING
AT RAINFALL AMOUNTS...FOR THE 24HR PERIOD FROM 00Z TONIGHT TO 00Z
FRIDAY EVENING...1.5-2.5' OF GENERAL RAIN IS POSSIBLE. WITH FLASH
FLOOD GUIDANCE AT 3" OR HIGHER ACROSS THE FA...AM NOT EXPECTING ANY
WIDESPREAD WATER PROBLEMS...ESPECIALLY WITH THE RELATIVELY QUICK
MOVEMENT OF THE RAIN ACROSS THE AREA TONIGHT...THOUGH A FEW
LOCALITIES MAY SEE SOME ANNOYANCE FLOODING.

FRIDAY...AM EXPECTING WRAP-AROUND STRATUS TO MOVE BACK OVER THE FA
WITH SIGNIFICANTLY COOLER TEMPS...AM EXPECTING LIGHT SHRA TO MIX IN
WITH THE INCOMING STRATUS. FOR TEMP...HIGHS FRIDAY WILL BE GOVERNED
BY HOW FAST THE COLDER AIR OVERSPREADS THE FA. HIGH TEMPS ARE
EXPECTED TO BE OVER EASTERN PORTIONS OF THE FA AND BEGIN AROUND
60...AROUND 50 WEST...BUT BY THE END OF THE DAY FRIDAY...AM
EXPECTING TEMPS TO RANGE FROM THE LOWER 40S EAST TO UPPER 30S WEST.

WITH STRONG WINDS...A WIND ADVISORY MAY BE NEED FOR FRIDAY...MAINLY
ALONG THE COAST. AM HOLDING OFF FOR NOW IN ISSUING
ANYTHING...LEAVING FOR ANOTHER FORECAST CYCLE TO SEE WHERE THE
STRONGEST WINDS DEVELOP.

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...MUCH COLDER WEEKEND
SETTING UP. FOR FRIDAY NIGHT...A DEEP SURFACE LOW LIFTS UP ACROSS
THE EAST COAST. ON THE WEST SIDE OF THE LOW...THE LARGER PARENT UPPER STORM
SYSTEM (WINTER STORM) MOVING ACROSS THE TENNESSEE RIVER VALLEY
BRINGS A SUBSTANTIAL LOWERING TO COMPOSITE LAYER THICKNESSES
ALL THE WAY SOUTHWARD AND OVERSPREADING THE CENTRAL GULF COAST. AT
SAME TIME...A LARGE AREA OF WRAP AROUND MOISTURE KEEPS CLOUDS IN
PLACE ACROSS THE GULF COAST. NOT VERY CONFIDENT AT THIS JUNCTURE OF
HOLDING ON TO PRECIPITATION FRIDAY NIGHT...DESPITE MODELS WANTING TO
SQUEEZE OUT VERY LIGHT MEASURABLE PRECIPITATION
(~0.01")....ESPECIALLY NORTH OF THE COAST. THE INTERESTING FACT
THOUGH IS...IF THERE IS LINGERING PRECIPITATION IN THE WRAP AROUND
CLOUDS...FORECAST TEMPERATURE PROFILES ARE COLD ENOUGH TO SUPPORT THE
POTENTIAL OF SOME FLURRIES. AGAIN...NOT CONFIDENT ENOUGH TO MENTION
IN ZONES. BUT SOMETHING FORECASTERS WILL BE MONITORING.

MUCH DRIER ON SATURDAY AS STORM SYSTEM MOVES FURTHER AWAY FROM THE
LOCAL AREA AND CLOUDS DECREASE. REMAINING COLD WITH HIGHS LOOKING TO
HOLD INTO THE 40S. UNDER CLEAR SKIES...OVERNIGHT LOWS SINK TO A RANGE
FROM 24 TO 28 ALONG AND NORTH OF I-10..CLOSER TO 32 AT THE COAST.
UNDER SUNNY SKIES...A GRADUAL MODERATION IN HIGHS ON SUNDAY INTO THE
LOWER HALF OF THE 50S. /10

LONG TERM /MONDAY THROUGH THURSDAY/...SURFACE HIGH PRESSURE MOVES
EAST OF THE AREA ON MONDAY WITH A LIGHT SOUTHERLY FLOW ALLOWING FOR
HIGHS TO BREAK INTO THE LOWER HALF OF THE 60S. NEXT CHANCE OF RAIN
REENTERS THE FORECAST BY MONDAY NIGHT AS NEXT COLD FRONT PUSHES
SLOWLY EAST ACROSS THE AREA. ALTHOUGH THE FRONT MOVES TO OUR SOUTH
TUESDAY NIGHT/INTO WEDNESDAY...THE ORIENTATION OF THE UPPER LEVEL
SOUTHWEST FLOW ACROSS THE GULF KEEPS THE POTENTIAL FOR A SERIES OF
MID LEVEL IMPULSES RIDING OVER THE FORECAST AREA. THIS WOULD FAVOR
MAINTAINING RAIN CHANCES TUESDAY THROUGH WEDNESDAY. WITH CLOUDS AND
PRECIPITATION FALLING ON THE COOLER SIDE OF THE GULF FRONT...DAYTIME
HIGHS BACK INTO THE LOWER/MID 50S FOR WEDNESDAY. COOL HIGHS IN THE
MID 50S CONTINUE INTO THURSDAY...BUT DRIER. /10

MARINE...A DEEPENING SURFACE LOW WILL MOVE FROM OVER THE SOUTHERN
PLAINS TO THE NORTHEAST...PUSHING A STRONG FRONT ACROSS THE AREA
FRIDAY INTO FRIDAY NIGHT...AND WITH IT...VERY STRONG OFFSHORE FLOW.
GALES CONTINUED TO BE INDICATED...EITHER BY STEADY FLOW OR BY
FREQUENT GUSTS INTO SATURDAY. HAVE UPGRADED THE GL.A TO GL.W. AS
SURFACE HIGH PRESSURE MOVES OVER...THEN EAST OF THE AREA THIS
WEEKEND...WINDS WILL SETTLE AND ULTIMATELY SWITCH BACK TO ONSHORE BY
MONDAY MORNING.

FIRE...FOLLOWING A STRONG COLD FRONTAL PASSAGE ON FRIDAY...STRONG
MIXED LAYER NORTHWEST FLOW DURING THE DAY RESULTS IN HIGH DAYTIME
DISPERSION WITH NUMERICAL RATINGS EXCEEDING 75 FOR MUCH OF THE
SOUTHERN HALF OF THE LOCAL AREA. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ALZ265-266.

FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SATURDAY FOR GMZ630-633>635.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ631-632.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR GMZ631-
     632-650-655-670-675.

     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR
     GMZ631-632-650-655-670-675.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ650-655-
     670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Jan 21, 3:49 PM CST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CST THU JAN 21 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
349 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION
TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SEVERE
STORMS WILL BE POSSIBLE AS EARLY AS LATE THIS AFTERNOON...MAINLY
ACROSS INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA. THE SEVERE WEATHER RISK WILL INCREASE ACROSS THE REGION THIS
EVENING INTO LATE TONIGHT AS THE FRONT APPROACHES. AN ORGANIZED LINE
OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE REGION ALONG THE
FRONT LATE THIS EVENING THROUGH LATE TONIGHT...WHILE A FEW SEVERE
STORM CELLS WILL ALSO BE POSSIBLE AHEAD OF THE FRONT. A FEW
TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE.
LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED MINOR FLOODING.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT GROUPS AND STORM SPOTTERS SHOULD MONITOR WEATHER
CONDITIONS TODAY AND TONIGHT AND BE PREPARED FOR ACTIVATION.

GMZ630>635-650-655-670-675-222200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
349 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING SOUTH TO SOUTHWEST WINDS AND BUILDING SEAS WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT THIS AFTERNOON AND EVENING. WIND
GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS LOWER MOBILE BAY...THE
MISSISSIPPI SOUND AND THE OFFSHORE GULF WATERS LATE TONIGHT.

A FEW SEVERE STORMS ARE EXPECTED THIS EVENING AND LATE TONIGHT AS AN
ORGANIZED LINE OF STORMS AND DISCRETE STORM CELLS MOVE ACROSS THE
MARINE AREA ALONG AND AHEAD OF AN APPROACHING COLD FRONT. HIGH
WINDS...LOCALLY HIGHER WAVES...A FEW WATERSPOUTS AND LARGE HAIL WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE FRIDAY THROUGH
SATURDAY. WIND GUSTS TO GALE FORCE ARE POSSIBLE OVER THE OFFSHORE
WATERS...INCLUDING LOWER MOBILE BAY AND THE MISSISSIPPI SOUND FRIDAY
THROUGH EARLY SATURDAY.

In the hours before

Special weather statement, Jan 21, 9:14 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
914 PM CST THU JAN 21 2016

ALZ056-060-220400-
COVINGTON AL-CONECUH AL-
914 PM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
COVINGTON AND SOUTHEASTERN CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 1000
PM CST...

AT 913 PM CST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF US
29 AND CR 43...OR 13 MILES SOUTHWEST OF ANDALUSIA...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...           OPP...                 BABBIE...
RIVER FALLS...         CAROLINA...            HEATH...
SANFORD...             HORN HILL...           ONYCHA...
LIBERTYVILLE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3119 8619 3107 8670 3119 8670 3118 8673
      3119 8675 3124 8677 3126 8677 3126 8678
      3128 8679 3145 8626 3144 8626 3144 8619
TIME...MOT...LOC 0313Z 250DEG 32KT 3119 8666

BUTTS
Special weather statement, Jan 21, 9:19 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
919 PM CST THU JAN 21 2016

ALZ263-265-266-220400-
MOBILE CENTRAL AL-MOBILE COASTAL AL-BALDWIN COASTAL AL-
919 PM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE...COASTAL MOBILE AND COASTAL BALDWIN IN SOUTHWEST ALABAMA
UNTIL 1000 PM CST...

AT 918 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BAYOU LA
BATRE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              BAYOU LA BATRE...      GRAND BAY...
POINT CLEAR...         THEODORE...            BELLE FONTAINE...
CODEN...               DAPHNE--FAIRHOPE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3032 8823 3033 8819 3036 8819 3037 8824
      3032 8826 3038 8824 3039 8838 3048 8840
      3061 8812 3057 8809 3061 8811 3064 8806
      3053 8808 3046 8780 3044 8780 3043 8790
      3040 8789 3043 8792 3032 8813
TIME...MOT...LOC 0318Z 241DEG 33KT 3039 8828

BUTTS
Local storm report, Jan 21, 9:20 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
920 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             2 N BREWTON             31.14N 87.07W
01/21/2016  E0.25 INCH       ESCAMBIA           AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN NORTH BREWTON.

&&

RROGERS
Local storm report, Jan 21, 9:23 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
923 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     NON-TSTM WND DMG GRAND BAY               30.48N 88.34W
01/21/2016                   MOBILE             AL   LAW ENFORCEMENT

            POWER LINES AND LARGE TREE BRANCHES DOWN IN GRAND BAY.

&&

RROGERS
Special weather statement, Jan 21, 9:26 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
926 PM CST THU JAN 21 2016

ALZ056-059-262-FLZ201-220415-
ESCAMBIA AL-CONECUH AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
926 PM CST THU JAN 21 2016

...A CLUSTER OF SCATTERED INTENSE THUNDERSTORMS WERE DEVELOPING AND
WILL AFFECT THE FOLLOWING COUNTIES...ESCAMBIA AND SOUTHERN CONECUH
IN SOUTH CENTRAL ALABAMA...AND INLAND BALDWIN IN SOUTHWEST
ALABAMA...AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 1015 PM
CST...

AT 922 PM CST...THESE STORMS EXTENDED FORM BREWTON EAST TO THE
ESCAMBIA ALABAMA AND COVINGTON COUNTY BORDER. MOVEMENT WAS
TO THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
ATMORE...              BAY MINETTE...         BREWTON...
EAST BREWTON...        CENTURY...             FLOMATON...
CASTLEBERRY...         RIVERVIEW...           POLLARD...
POARCH CREEK RESERVATION...                   I65 AND AL 287...
I65 AND AL 41...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH AND
SMALL HAIL. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

LAT...LON 3136 8668 3135 8670 3112 8670 3084 8777
      3110 8776 3124 8748 3136 8708 3138 8678
      3138 8667 3137 8667
TIME...MOT...LOC 0322Z 247DEG 43KT 3112 8697
Special weather statement, Jan 21, 9:48 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
948 PM CST THU JAN 21 2016

ALZ052>055-261>263-MSZ079-220445-
MONROE AL-MOBILE INLAND AL-MOBILE CENTRAL AL-CLARKE AL-WASHINGTON AL-
WILCOX AL-BALDWIN INLAND AL-GEORGE MS-
948 PM CST THU JAN 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN MONROE AND WESTERN WILCOX IN SOUTHCENTRAL
ALABAMA...AND INLAND MOBILE...CENTRAL MOBILE...CLARKE...SOUTHEASTERN
WASHINGTON AND INLAND BALDWIN IN SOUTHWEST ALABAMA...AND EASTERN
GEORGE IN SOUTHEAST MISSISSIPPI UNTIL 1045 PM CST...

AT 946 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES EAST OF COFFEEVILLE TO 7 MILES NORTHEAST
OF SAINT STEPHENS TO 3 MILES EAST OF DEER PARK TO WADE...AND MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              SATSUMA...             JACKSON...
THOMASVILLE...         CITRONELLE...          CAMDEN...
CREOLA...              GROVE HILL...          MOUNT VERNON...
PINE HILL...           COFFEEVILLE...         FULTON...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS
AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL
THESE STORMS HAVE PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3220 8733 3215 8728 3199 8727 3089 8793
      3067 8841 3074 8841 3074 8858 3100 8847
      3100 8842 3117 8840 3160 8809 3179 8811
      3199 8777 3200 8763 3208 8762 3222 8739
TIME...MOT...LOC 0346Z 238DEG 34KT 3176 8799 3162 8798 3120 8826 3065
8857

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:15 PM CSTSpecial Marine WarningMOB30 min
Jan 21, 6:44 PM CSTSpecial Marine WarningMOB31 min
Jan 21, 6:50 PM CSTSpecial Marine WarningMOB25 min
Jan 21, 7:39 PM CSTSevere Thunderstorm WarningMOBChoctaw66 min
Jan 21, 7:57 PM CSTSpecial Weather StatementMOBChoctaw63 min
Jan 21, 7:59 PM CSTSpecial Weather StatementMOBEscambia46 min
Jan 21, 8:18 PM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington10 days
Jan 21, 8:18 PM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington10 days
Jan 21, 8:20 PM CSTSpecial Weather StatementMOBMobile40 min
Jan 21, 8:36 PM CSTSpecial Marine WarningMOB54 min
Jan 21, 8:52 PM CSTSpecial Weather StatementMOBBaldwin23 min
Jan 21, 9:10 PM CSTSpecial Weather StatementMOBClarke, Washington50 min
Jan 21, 9:14 PM CSTSpecial Weather StatementMOBCovington46 min
Jan 21, 9:19 PM CSTSpecial Weather StatementMOBMobile41 min
Jan 21, 9:26 PM CSTSpecial Weather StatementMOBEscambia49 min
Jan 21, 9:37 PM CSTSpecial Marine WarningMOB38 min
Jan 21, 9:51 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Jan 21, 9:58 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Jan 21, 10:03 PM CSTSpecial Marine WarningMOB57 min
Jan 21, 10:12 PM CSTSpecial Marine WarningMOB63 min
Jan 21, 10:38 PM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia37 min
Jan 21, 10:47 PM CSTSpecial Marine WarningMOB88 min
Jan 21, 10:58 PM CSTTornado WarningMOBBaldwin, Escambia32 min
Jan 21, 11:05 PM CSTSevere Thunderstorm WarningMOBConecuh, Escambia40 min
Jan 21, 11:17 PM CSTSpecial Marine WarningMOB88 min
Jan 21, 11:40 PM CSTWind AdvisoryMOBBaldwin, Mobile19 hr
Jan 21, 11:46 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia44 min
Jan 22, 12:00 AM CSTSpecial Marine WarningMOB90 min
Jan 22, 12:11 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia64 min
Jan 22, 12:43 AM CSTSpecial Marine WarningMOB92 min
Jan 22, 1:02 AM CSTSpecial Marine WarningMOB58 min
Jan 22, 1:31 AM CSTSpecial Marine WarningMOB59 min
Jan 22, 1:59 AM CSTSpecial Marine WarningMOB61 min
Jan 22, 10:34 AM CSTRiver Flood WarningMOBEscambia9 days
Jan 21, 6:17 PM CSTSevere Thunderstorm WarningMOBOkaloosa58 min
Jan 21, 6:54 PM CSTSpecial Weather StatementMOBEscambia36 min
Jan 21, 8:01 PM CSTAreal Flood AdvisoryMOBOkaloosa119 min
Jan 21, 8:05 PM CSTRiver Flood WarningMOBOkaloosa67 hr
Jan 22, 12:11 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa64 min
Jan 22, 12:32 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa43 min
Jan 22, 1:14 AM CSTSevere Thunderstorm WarningMOBOkaloosa31 min
Jan 21, 6:53 PM CSTSpecial Weather StatementMOBPerry, Stone, Wayne52 min
Jan 21, 7:17 PM CSTSevere Thunderstorm WarningMOBPerry, Wayne58 min
Jan 21, 8:27 PM CSTSpecial Weather StatementMOBGeorge, Greene, Perry, Stone63 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.